MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6) hospital.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed, 3.0-3.5mmx18-20mm target lesionn was located in the severely tortuous and moderately calcified left anterior descending artery.A 2.00mm x 20mm emerge balloon catheter was advanced for dilatation.However, during inflation at 10 atmospheres, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Evaluation conclusion codes: updated from "cmc - adverse event related to procedure" to "no problem detected".Initial reporter facility name: (b)(6) hospital.Device evaluated by mfr: returned product consisted of an emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the hypotube is separated 118.4cm from the tip and appears to have been kinked prior to separating.The hub and the proximal section of the hypotube is missing.There are multiple kinks along the hypotube.Microscopic examination revealed damage to the inflation lumen.There is contrast present in the inflation lumen and blood present in the guidewire lumen.The balloon is still tightly folded.There is no indication the device was inflated over rated burst pressure.The hypotube was connected to a touhy adaptor and the balloon was inflated to rated burst pressure for 5 minutes.No leaks or ruptures were noticed.Inspection of the remainder of the device presented no other damage or irregularities.
 
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: returned product consisted of an emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the hypotube is separated 118.4cm from the tip and appears to have been kinked prior to separating.The hub and the proximal section of the hypotube is missing.There are multiple kinks along the hypotube.Microscopic examination revealed damage to the inflation lumen.There is contrast present in the inflation lumen and blood present in the guidewire lumen.The balloon is still tightly folded.The hypotube was connected to a touhy adaptor and the balloon was inflated to rated burst pressure for 5 minutes.No leaks or ruptures were noticed.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8313551
Report Number2134265-2019-00911
Device Sequence Number2198329
Product Code LOX
UDI-Device Identifier08714729806301
UDI-Public08714729806301
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2021
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0022137755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer03/28/2019
04/18/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date04/17/2019
05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight140